Cutaneous toxicity associated with high-dose cytosine arabinoside.

Richards C, Wujcik D
Oncol Nurs Forum. 1992 19 (8): 1191-5

PMID: 1408960

High-dose cytosine arabinoside (HDAC) is used to treat adults with acute and chronic leukemia and non-Hodgkin's lymphoma. Although HDAC is associated with various toxicities, cutaneous toxicity in particular leads to alterations in comfort, interference with daily living activities, and increased risk of infection. The incidence of cutaneous toxicity ranges from 3%-72%. A review of the literature revealed a variety of terms describing this toxicity, which begins as erythema and progresses to painful swelling, bullae formation, and desquamation. The etiology is unclear, and the severity is related to the number of consecutive doses. Interventions specific to prevention and treatment of this toxicity were found to be minimal, with no interventions scientifically examined. The challenge for nurses is to explore measures that will minimize the complications, treat the manifestations, and document the impact of these problems on quality of life.

MeSH Terms (9)

Clinical Trials as Topic Cytarabine Diagnosis, Differential Drug Eruptions Humans Incidence Male Middle Aged Nursing Research

Connections (1)

This publication is referenced by other Labnodes entities:

Links